MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOXOPLASMA IGG (TOXO G); ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOXOPLASMA IGG (TOXO G); ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a reactive (positive) atellica im toxo g result for one patient which was discordant relative to repeat testing.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of reactive (positive) atellica im toxoplasma igg (toxo g) results which were discordant relative to alternate-method testing.The toxo g kit lot 291 was in use.The customer indicates that reproducible reactive atellica im toxo g results were obtained for a pregnant female patient, and that repeat testing using an alternate method produced conflicting negative results.The patient has been pregnant since july 2023, and had tested negative for toxo g and toxo m from july to november of 2023.On (b)(6) 2023, repevax (tetanus-diphtheria-acellular pertussis (tdap) vaccine) was administered to the patient.The patient was tested again in december 2023, and a reactive (positive) atellica im toxo g result was obtained and reported to the physician.The physician questioned the result, and a sample was sent to an external lab for testing by an alternate method.The results from the external lab indicated negative for both toxo g and toxo m.The customer reports that the same pattern of results was observed in january and february for the same patient (details not provided).It is noted that a sample from this patient was tested using a second alternate method, and another negative result was obtained.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00029 was initially submitted to the fda on (b)(6) 2024.Update, april 2024: siemens has concluded the investigation.A customer from outside the united states reported observation of a reactive (positive) atellica im toxo g result for one patient which was discordant relative to alternate-method testing.The atellica im toxo g result conflicted with a nonreactive result from an alternate method.Atellica im toxoplasma igm was also nonreactive.This pattern of results was reproduced in testing of a later sample, as well.The same patient had produced a nonreactive toxo g result six months earlier.Results of follow-up testing using a heterophilic blocking tube (hbt) were not provided, and no sample was provided for additional testing by siemens.It is noted that the assay's initial relative specificiy, as described in the instructions for use (ifu) is (b)(4).Statistical review of customer field data ((b)(4) results from (b)(6) 2021 through (b)(6) 2024) shows that toxo g kit lot 291 demonstrates result distribution similar to that of other lots.Although a specific cause was not identified, based on the available information, no systemic product issue was identified.The customer is operational, and no further action is required.Note: in section h6, codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOXOPLASMA IGG (TOXO G)
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18723056
Report Number1219913-2024-00029
Device Sequence Number15030468
Product Code LGD
UDI-Device Identifier00630414600123
UDI-Public00630414600123
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model NumberN/A
Device Catalogue Number10995699
Device Lot Number291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale